Does the method of progesterone therapy make any difference?

by Victoria
(Serbia)

My first pregnancy was perfect. I am carrying my second pregnancy. In the 8th week I had some bleeding, like dark clots. My doctor recommended bed rest for two weeks and progesterone inserted into the vagina.

During these two weeks I had no spotting at all. Two days after I stopped the inserts the spoting began again. At this time I saw another doctor who gave me progesterone injections and a 10mg pill x 2 a day and bed rest. It has been 3 days now and I am still spotting.

Will this spotting and taking of progesterone have any effect on the health of the baby? Why am I still spotting? Would a doctor give me the unnatural 'progestin'? How can I be sure I have been prescribed the good natural progesterone?

Please advise asap. Thank you.

Comments for Does the method of progesterone therapy make any difference?

Click here to add your own comments

May 24, 2008
Ways of using progesterone
by: Wray

Hi Victoria. It is the first three, possibly four, months that are critical. 25% of miscarriages occur during the first six weeks when the child is still in the embryo stage. The risk drops to 8% after eight weeks, when the child is now termed a foetus.

During this time the placenta is growing and after about two months starts making progesterone, while ovarian production starts declining. If at this point placental production is insufficient to meet the demands of the growing foetus a miscarriage can occur. It is therefore advisable to continue with the supplemental progesterone until at least the third month. All being well the placenta continues to make progesterone in increasing amounts until birth, when it drops abruptly with the expulsion of the afterbirth, as the placenta is now generally termed.

I don't believe your doctors would have given you a progestin, but you could always ask to see the ingredients of the injection and pills. I would strongly suggest you go back to using the suppositories every day for at least the first 4 months. If you do decide to stop, it is imperative you reduce the dose gradually, otherwise spotting or a miscarriage can occur.

Please send me an email via our contact us button if you wish for more info. Take care Wray

Sep 10, 2008
Miscarriages
by: Lori

I have 6 children and am 40 years old. I was 12 weeks pregnant when I miscarried in March. I got pregnant again and last week at my 12 week ultrasound there was no heartbeat. The baby measured exactly 12 weeks and 1 day.

Could this be from a progesterone imbalance? I plan to get pregnant again. What do you advise?

Sep 23, 2008
Miscarriages
by: Wray

As you are miscarrying in the first 3 months this would strongly suggest you are lacking progesterone. Certainly not enough to support the foetus.

It would be advisable to use either the cream or suppositories for additional help. A minimum of 200mg/day should be used. We do have a web page on progesterone and pregnancy, it might be an idea to read this for additional advice. The link is: http://www.progesteronetherapy.com/faq-conception.html

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Benefits of progesterone.


Search over 7,500 pages on this site...